MAUDE Adverse Event Report: COOK INC DRAINAGE BAG CONNECTOR CONNECTING TUBE

COOK INC DRAINAGE BAG CONNECTOR CONNECTING TUBE
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name: connector, catheter.Product code: gcd.Occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a drainage bag connector connecting tube was inspected prior to use.Upon inspection, it was noted there was "dirt in the inside flap where you peel to open the product." this occurred with a total of five devices from the same lot.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 03 dec 2019 investigation ¿ evaluation a review of the complaint history, device history record, quality control, and a visual inspection were conducted during the investigation.The complainant returned five sealed, unused devices for investigation.Physical examination of the returned device showed: all packages had debris in the package flaps, not inside the seal or packaging.Since the foreign matter was found outside of seal, the devices will not be confirmed as manufactured/packaged out of specification.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for lot # 10059179 revealed no reported nonconformances.A database search revealed no other complaints have been reported for the device lot.At this time, there is no evidence suggesting that nonconforming product from this lot exists in house or in the field.The complaint product does not come supplied with an instructions for use (ifu) insert, so a review of the product labeling could not be completed.Based on the information provided, inspection of returned product and the results of the investigation, it was concluded that transport/storage of the device contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
DRAINAGE BAG CONNECTOR CONNECTING TUBE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9432662
Report Number1820334-2019-03034
Device Sequence Number524528
Product Code GCD
UDI-Device Identifier00827002027916
UDI-Public(01)00827002027916(17)221003(10)10059179
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/03/2022
Device Model NumberN/A
Device Catalogue NumberCTU14.0-30
Device Lot Number10059179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1